Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 8, NWS Austin/San Antonio, TX

May 8, 2025Maverick County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 8, 2025, 5:49 PM CDT for Maverick County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2025, 5:49 PM CDT (22:49 UTC)
Expired
May 8, 2025, 10:00 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 67 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 6:20 PM CDTFLASH FLOOD1 Se Eagle Pass, TX*** 1 FATAL *** Flash flooding occurred in Eagle Pass, which included water entering some homes and a vehicle high water rescue. Another vehicle was swept into a canal near Roosevelt Street and Austin Street. The car became lodged under a bridge at Wilson Stre
May 8, 6:20 PM CDTFLASH FLOOD1 Se Eagle Pass, TXFlash flooding occurring in Eagle Pass. Water into some homes and vehicle high water rescues have occurred. A vehicle was swept into a canal near Roosevelt Street and Austin Street.
May 8, 6:55 PM CDTFLASH FLOOD2 Se Eagle Pass, TXFlooding occurring along El Indio Highway near Memo Robinson Drive.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

082 
WGUS54 KEWX 082249
FFWEWX
TXC323-090300-
/O.NEW.KEWX.FF.W.0008.250508T2249Z-250509T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
549 PM CDT Thu May 8 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Central Maverick County in south central Texas...

* Until 1000 PM CDT.

* At 549 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Eagle Pass, Chula Vista, Rosita, Las Quintas Fronterizas, Eidson 
  Road, Fabrica, Siesta Acres, Seco Mines and Elm Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 2864 10046 2866 10048 2866 10050 2871 10051
      2874 10051 2875 10052 2876 10052 2876 10053
      2877 10053 2882 10043 2880 10037 2871 10033
      2862 10031 2858 10040 2859 10040 2859 10041
      2862 10045 2864 10045

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CJM/OAKS
2 follow-up statements
633 
WGUS74 KEWX 090027
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
727 PM CDT Thu May 8 2025

TXC323-090300-
/O.CON.KEWX.FF.W.0008.000000T0000Z-250509T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maverick TX-
727 PM CDT Thu May 8 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING FOR CENTRAL MAVERICK COUNTY...

At 727 PM CDT, emergency management reported thunderstorms producing 
heavy rain in Eagle Pass. Between 2 and 4 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Eagle Pass, Chula Vista, Rosita, Las Quintas Fronterizas, Eidson 
  Road, Fabrica, Siesta Acres, Seco Mines and Elm Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 2864 10046 2866 10048 2866 10050 2871 10051
      2874 10051 2875 10052 2876 10052 2876 10053
      2877 10053 2882 10043 2880 10037 2871 10033
      2862 10031 2858 10040 2859 10040 2859 10041
      2862 10045 2864 10045

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CJM
004 
WGUS74 KEWX 090255
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
955 PM CDT Thu May 8 2025

TXC323-090305-
/O.EXP.KEWX.FF.W.0008.000000T0000Z-250509T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maverick TX-
955 PM CDT Thu May 8 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR 
CENTRAL MAVERICK COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 2864 10046 2866 10048 2866 10050 2871 10051
      2874 10051 2875 10052 2876 10052 2876 10053
      2877 10053 2882 10043 2880 10037 2871 10033
      2862 10031 2858 10040 2859 10040 2859 10041
      2862 10045 2864 10045

$$

RUNYEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:08 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 8, 2:08 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
208 PM CDT Thu May 8 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Friday night)
Issued at 205 PM CDT Thu May 8 2025

Key Message:

- Strong to severe storms late this afternoon and evening

Showers and thunderstorms have mainly stayed on the periphery of the
CWA today, but are expected to move over the area this afternoon and
evening as a shortwave shifts east. Convective parameters support
strong to severe storms with large hail and damaging wind gusts the
main threats. In the far west, some storms may cross over the Rio
Grande as supercells with very large hail over two inches possible.
As this activity moves southeast this evening, storms may form into
more of a line as they move across the area. Additionally, locally
heavy rainfall will be possible with this activity which could lead
to isolated flooding. WPC has maintained their level 1 of 4 risk for
excessive rainfall, mainly in the western half of the CWA. The bulk
of activity will be out of our area a little after midnight with
drier weather in the forecast for Friday. That said, some hi-res
guidance is generating some very isolated activity over Texas
tomorrow afternoon around peak heating, but have capped PoPs around
14 percent at this time. Northerly wind will be breezy tomorrow
keeping highs on the cooler side from the upper 70s north and in the
80s elsewhere.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 205 PM CDT Thu May 8 2025

Key Message:

- The heat is on next week with highs ranging from the 90s up to 105

There is a slight chance for showers and isolated thunderstorms
mainly along and east of Highway 77 on Saturday. Otherwise, dry
weather is forecasted for Saturday and Sunday. High temperatures
over the weekend range from mid to upper 70s to lower 80s across the
Hill Country and southern Edwards Plateau and mid to upper 80s
across the rest of the local area. Can't rule out a few locations
along the Rio Grande reaching the lower 90s.

Dry weather conditions continue for the work week as an upper level
ridge builds across the local area. A warming trend is expected
through this period with highs getting into the mid to upper 90s
across most locations across the local area and up to the 100 to 105
range along the Rio Grande.

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Thu May 8 2025

Showers and thunderstorms will move over the area this afternoon and
evening. DRT/SAT/SSF will have the best chances to see thunderstorms
and TEMPO groups have been added. Lesser chances are seen for AUS as
they may be on the northern edge of any activity. Ceilings look to
remain VFR except with TSRA/SHRA. East to northeast wind will gust to
25 knots at times with wind shifting from the north this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  83  61  81 /  30  10   0  10
Austin Bergstrom Intl Airport  64  83  59  80 /  30  10   0  10
New Braunfels Muni Airport     63  85  60  82 /  30  10   0  10
Burnet Muni Airport            61  81  57  80 /  30  10   0  10
Del Rio Intl Airport           64  88  62  87 /  50  10   0   0
Georgetown Muni Airport        62  81  59  80 /  30  10   0  10
Hondo Muni Airport             62  84  59  82 /  50  10   0  10
San Marcos Muni Airport        63  84  59  81 /  30  10   0  10
La Grange - Fayette Regional   64  82  59  80 /  20  10   0  10
San Antonio Intl Airport       64  85  62  81 /  40  10   0  10
Stinson Muni Airport           66  86  63  83 /  40  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...27
Long-Term...17
Aviation...27

In the hours before

Special weather statement, May 8, 2:36 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
236 PM CDT Thu May 8 2025

TXZ183-082030-
Val Verde TX-
236 PM CDT Thu May 8 2025

...A strong thunderstorm will impact portions of west central Val
Verde County through 330 PM CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Langtry, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Langtry and Shumla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2984 10139 2970 10138 2975 10142 2977 10140
      2975 10144 2978 10145 2979 10147 2976 10154
      2981 10155 2980 10157 2977 10158 2977 10163
      2976 10164 2977 10166 2976 10171 2978 10176
      2983 10176
TIME...MOT...LOC 1935Z 267DEG 13KT 2971 10174

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM
Special weather statement, May 8, 3:36 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
336 PM CDT Thu May 8 2025

TXZ217-082130-
Maverick TX-
336 PM CDT Thu May 8 2025

...A strong thunderstorm will impact portions of northeastern
Maverick County through 430 PM CDT...

At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paloma, or 17 miles northeast of Eagle Pass. This storm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paloma and Darling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2886 10048 2909 10036 2908 10036 2908 10011
      2894 10011 2877 10029
TIME...MOT...LOC 2036Z 214DEG 3KT 2891 10032

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM
Special weather statement, May 8, 3:50 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
350 PM CDT Thu May 8 2025

TXZ217-082145-
Maverick TX-
350 PM CDT Thu May 8 2025

...A strong thunderstorm will impact portions of central Maverick
County through 445 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Eagle Pass, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Pass, Chula Vista, Radar Base, Rosita, Siesta Acres, Eidson
Road, Fabrica, Elm Creek, Las Quintas Fronterizas, and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2864 10045 2864 10046 2866 10050 2871 10051
      2874 10051 2876 10053 2880 10053 2882 10055
      2883 10058 2885 10057 2891 10047 2866 10029
      2862 10045
TIME...MOT...LOC 2050Z 245DEG 10KT 2868 10066

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CJM
Special weather statement, May 8, 4:02 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
402 PM CDT Thu May 8 2025

TXZ218-228-082200-
Dimmit TX-Zavala TX-
402 PM CDT Thu May 8 2025

...A strong thunderstorm will impact portions of north central Dimmit
and southwestern Zavala Counties through 500 PM CDT...

At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cometa, or near Crystal City, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crystal City, Las Colonias, Winter Haven, and Chula Vista-River Spur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2853 9989 2875 10008 2895 9979 2869 9965
TIME...MOT...LOC 2101Z 245DEG 9KT 2867 9993

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM
Special weather statement, May 8, 4:16 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
416 PM CDT Thu May 8 2025

TXZ217-218-228-082215-
Maverick TX-Dimmit TX-Zavala TX-
416 PM CDT Thu May 8 2025

...Strong thunderstorms will impact portions of northern Maverick,
northwestern Dimmit and Zavala Counties through 515 PM CDT...

At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Eagle Pass to near Las
Colonias. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Pass, Crystal City, La Pryor, Batesville, Chula Vista, Paloma,
Washer, Las Colonias, Winter Haven, Cometa, Radar Base, Rosita, Chula
Vista-River Spur, Fabrica, Las Quintas Fronterizas, Siesta Acres,
Eidson Road, Farias Lake, Elm Creek, and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2858 10040 2861 10045 2864 10045 2864 10047
      2867 10050 2871 10051 2874 10051 2876 10053
      2880 10053 2883 10055 2908 10031 2909 9942
      2853 9992
TIME...MOT...LOC 2116Z 230DEG 19KT 2874 10059 2875 9977

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CJM
Local storm report, May 8, 4:40 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
440 PM CDT Thu May 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     14 N Seminole Canyon St 29.89N 101.27W
05/08/2025  M59 MPH          Val Verde          TX   Mesonet

            Mesonet station TWB98 Gray Ranch.

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:54 PM CDTSevere Thunderstorm WarningEWXEdwards35 min
May 8, 1:47 PM CDTSpecial Weather StatementEWXVal Verde43 min
May 8, 1:58 PM CDTSevere Thunderstorm WarningEWXVal Verde77 min
May 8, 2:36 PM CDTSpecial Weather StatementEWXVal Verde54 min
May 8, 3:36 PM CDTSpecial Weather StatementEWXMaverick54 min
May 8, 3:50 PM CDTSpecial Weather StatementEWXMaverick55 min
May 8, 4:02 PM CDTSpecial Weather StatementEWXZavala58 min
May 8, 4:16 PM CDTSpecial Weather StatementEWXMaverick, Zavala59 min
May 8, 4:27 PM CDTAreal Flood AdvisoryEWXMaverick82 min
May 8, 5:02 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala58 min
May 8, 5:10 PM CDTSevere Thunderstorm WarningEWXFrio, Zavala47 min
May 8, 5:45 PM CDTSevere Thunderstorm WarningEWXDimmit60 min
May 8, 6:02 PM CDTSpecial Weather StatementEWXMaverick43 min
May 8, 6:07 PM CDTSpecial Weather StatementEWXFrio38 min
May 8, 6:22 PM CDTSevere Thunderstorm WarningEWXFrio53 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.